ADVERTISEMENT

Q. Can I discontinue my thyroid medicines if the level is corrected?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 27, 2017

Hello doctor,

I pass stools five to six times a day, and I feel very weak. I am suffering from thyroid issues. So, I took Thyrox 50 and then the levels got corrected. So, I stopped taking them. Yesterday my thyroids were tested again. I am attaching those reports. Should I restart the medicines and if so, in what dosage?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I just read your query and went through the reports (attachment removed to protect patient identity).

  • From the reports, it appears that you currently do not have any thyroid gland disorders. So, you do not need any medications for it. TSH being slightly high means it is a sub clinical hypothyroidism and needs no treatment.
  • However, you must check your thyroid function every three months just to be sure.
  • Regarding your loose stools, it seems that you have gastroenteritis and I suggest the following:
  1. Tablet Metronidazole 500 mg twice a day for three days.
  2. Tablet Hyoscine 10 mg twice a day for three days.
  3. Oral rehydration solution for three days.
  4. Take 8 to 10 glasses of water daily.
  5. Consume a lot of yogurt.

Hope you find my advice of some benefit. Good luck.

For further queries consult an endocrinologist online --> https://icliniq.com./ask-a-doctor-online/endocrinologist

Hello doctor,

Thanks for replying. Can slightly high TSH levels be due to periods as well?

#

Hello,

Welcome back to icliniq.com.

  • The TSH (thyroid stimulating hormone) level is usually affected by sickness and disturbances in sleep schedule and then goes back to normal.

For more information consult an endocrinologist online --> https://icliniq.com./ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from severe stomach pain after having medications for headache. Kindly advice.

.. a persistent headache in the frontal part of your head. Was there fever, chills, and rigor, were you feeling like vomiting, after taking those drugs prescribed for you? Did your headache subside? The medicines given at the pharmacy are fine for ma...   Read full

My blood report shows some abnormalities. How can they be corrected?

.. reports, I observe you have vitamin D deficiency, subclinical hypothyroidism, transaminitis, and reduced HDL. You are overweight. So, I would advise you to involve in physical exercises, brisk walking, and make dietary modifications. For diabetes...   Read full

I have a thick endometrium and no gestational sac. Can I be pregnant?

.. definitely take a long flight. What you had was a biochemical pregnancy meaning pregnancy hormones only in blood and urine and not on the scan. Urine pregnancy is positive when the blood level of beta hCG (human chorionic gonadotropin) hormone is...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.